Vicodin Abuse

Vicodin Abuse

Vicodin is often abused because the hydrocodone it contains produces a euphoric effect. The main indicator of an abuse of Vicodin is the intention. Abuse occurs when someone is taking Vicodin in order to get high or using the drug in a way that doesn't comply with the prescription, such as snorting or crushing the drug. Snorting Vicodin is dangerous because the body receives such a concentrated amount of the substance all at once. Mixing Vicodin with other depressants also dangerously intensifies the effects. Abusing Vicodin affects the body's ability to process the drug and increases the risk of adverse Vicodin abuse symptoms. These symptoms can include:

  • Confusion
  • Fatigue
  • Shallow breathing
  • Liver damage
  • Fainting
  • Seizures

Signs of Vicodin abuse also include changes in moods and personal relationships. Since Vicodin can be used legitimately at first, it can be difficult to recognize when that action becomes abuse. But if you notice someone being lethargic or fatigued all the time, showing erratic shifts in mood and behavior, or making changes in their social life, these are signs of the abuse of Vicodin. Doctor-shopping is an important indicator to watch out for, too. A person seeking more Vicodin will try to obtain a prescription from whichever doctor will supply them. They might also report on several occasions that a prescription was lost or stolen. Addiction to Vicodin can transform someone into a person who is reserved and dishonest.

Vicodin Overdose

Fatal overdoses caused by prescription opioids have increased over the years. Overdose is extremely dangerous and can even be fatal, which is why it's so important to seek help after recognizing the signs of Vicodin abuse. The sooner a person is able to receive treatment, the less severe the consequences will be. Symptoms of overdose include:

  • Bluish fingernails
  • Cold skin
  • Dizziness/lightheadedness
  • Muscle twitches
  • Seizures
  • Loss of consciousness
  • Stomach spasms
  • Tiny pupils

The most important thing to do in the event of an overdose is to call 911 and/or poison control. The faster someone receives treatment, the better the chances are for recovery.

Get Help Quitting Vicodin Drug Abuse

Have you or a loved one been struggling with the symptoms of Vicodin abuse? Addiction can feel like a vicious cycle with no escape. But there is hope and healing. Better Addiction Care will welcome you into our family and help you find addiction counseling that fits your needs. We want you to have the greatest chance at a successful recovery with the highest level of care. Call now or fill out our contact form to speak with a friendly, professional specialist. We will help you get an individualized plan for cost-effective treatment near you.

Call Now to Speak to an Addiction Counselor (800) 429-7690